Urinary Retention (Delayed Urination)

Home Welcome to the ADDitude Forums For Adults Symptoms, Diagnosis & Beyond Urinary Retention (Delayed Urination)

This topic contains 2 replies, has 3 voices, and was last updated by  klemon422 1 month, 1 week ago.

  • Author
    Posts
  • #103297

    Ahmed88
    Participant

    Hi,

    Has anyone experienced urinary retention from taking Adderall here and has resolved it? I have the feeling that I need to go pee really bad all of a sudden and then when I go it seems to take some to come and is slow initially. Also I am severely dry mouthed which I think is a common phenomenon. Urniary issues are labelled as some of the side effects of other medications mentioned online but not specifically for adderall. I was able to view some forums regarding people facing the same issue including release of semen as well while urinating, before or after.

    When I explained these issues my doctor shifted me to Focalin but am not enjoying the experience after 3 weeks of using it. The forums talk about the issues but no one mentions any possible solutions achieved. Would really appreicate if someone has any insight on this? I was thinking maybe I should ask the doctor to put me on maybe Vyvanse since its the “newer” cousin of adderall and might have less side effects. Also maybe reduce the dosage and see igf that does the trick.

  • #104211

    Calgary1974
    Participant

    On Vyvanse and experience the same side effects. Have less side effects when properly hydrated. When not so hydrated, definitely have harder time urinating and experience more semen in pee.

  • #109009

    klemon422
    Participant

    Hi,

    Both of your concerns are related to mechanism of action of these drugs. All the drugs listed are are going to increase the levels of norepinephrine at the synapse, while the central effects of this are associated with increased focus, attention, and wakefulness, a possible peripheral effect is activation of adrenergic receptors on the trigone muscle on the neck of the urethra. The smooth muscle contracts and cause a decrease in the diameter of the urethra. All of the aphetamines and methylphenidate drugs will cause this. If you discontinue the medication urination should return to normal. It’s a tough situation because there isn’t much else out there that will treat ADD other than the amphetamines and methylphenidate. I’d suggest maybe exploring non pharmacological treatments if the urination is intolerable or maybe consulting your doctor and pharmacist about implementing a drug like Tamsulosin or Alfuzosin. These drugs are used to treat BPH by antagonizing the Alpha 1 receptors on the smooth muscle surrounding the urethra. I’m not familiar with any guidelines recommending this however and I would definitely discourage their use if you have hypotension.

You must be logged in to reply to this topic.